Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 9, NWS Burlington, VT

May 13, 2000Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 13, 2000, 4:44 PM EDT for Clinton County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2000, 4:44 PM EDT (20:44 UTC)
Expired
May 13, 2000, 5:15 PM EDT
In force
31 min
Issued by
NWS Burlington, VT
Area
Whole counties

County Clinton County, NY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 4:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WUUS51 KBTV 132046
SVRBTV
NYC019-VTC011-013-132115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
444 PM EDT SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CLINTON COUNTY IN NEW YORK
  FRANKLIN COUNTY IN VERMONT
  GRAND ISLE COUNTY IN VERMONT

* UNTIL 515 PM EDT

* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF DANNEMORA...MOVING EAST AT
  35 MPH

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CUMBERLAND HEAD...PLATTSBURGH...7 MILES SOUTH OF BEEKMANTOWN
  AROUND 500 PM EDT
  NEAR GRAND ISLE...SOUTH HERO...6 MILES WEST OF GEORGIA AROUND 510
  PM EDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL.
SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE WARNING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:30 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 13, 1:30 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
130 PM EDT SAT MAY 13 2000

CD FNT WL CROSS FA THIS EVENING. WL INCL REST OF AFTN PD IN NRN NY
AND CHMPLN VLY FOR XPCTD CNVCTN WITH THE STRNGR WORDING. SFC LIS
STARTING TO GO NEGATIVE IN CNTRL NY SO CNVCTN WL BEGIN FIRING
SHORTLY.

CLRG BHND FNT ACRS MI SO WUD XPCT CLRG TNT ACRS FA AS HIGH RDGS IN.
COLDER AIR ALOFT FILTERS IN NXT CPL DAYS WITH SOME LLVL MSTR
LINGERING AROUND WHICH SHUD DVLP INTO CU/SC.  THEREFORE WL GO PTLY
SUNNY TMRW/MON. TEMPS COOL OFF NXT CPL DAYS THEN BEGIN REBOUNDING BY
MID WEEK AS HIGH PRES BUILDS OFF THE EAST COAST.

.BTV...NONE.

MCGILL

In the hours before

Special weather statement, May 13, 4:25 PM EDT, 19 minutes before
NYZ026>031-034-035-VTZ001-002-005-006-008-009-011-140200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT SAT MAY 13 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTHERN
NEW YORK AND WESTERN VERMONT UNTIL 10 PM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR NORTHERN NEW YORK AND WESTERN VERMONT...EFFECTIVE UNTIL 10 PM.
THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA:  IN NEW YORK
STATE...CLINTON...ESSEX...FRANKLIN...SAINT LAWRENCE.  IN VERMONT...
ADDISON...CHITTENDEN...FRANKLIN...GRAND ISLE...LAMOILLE...RUTLAND...
WASHINGTON.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

&&

NWS BURLINGTON VT

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.